View Full Version : Seroquel and Latuda


Seravance
10-09-13, 08:41 PM
I did some searching both on Google and this forum to answers for the question I'm about to type, and I haven't found anything that helps me so I thought I'd try asking and hope someone can offer advice.

So I was diagnosed with Bipolar Disorder last December and got put on 600 mg of Seroquel after trying a few other meds that didn't work (the Seroquel was increased very rapidly from when I started, I should mention,) and it made me a complete zombie for six months. I was sleeping far too long, oversleeping for school and work, and basically just completely unable to function like I should. Then it stopped helping me fall asleep, but still made me sleep too long and one of the reasons my doctor originally prescribed it was because I wasn't sleeping. She decided to have me switch to Latuda and told me to cut my Seroquel down from 600 to 300 for a week while I was taking 80 mg of the Latuda, then to stop the Seroquel all together and increase the Latuda to 120. As soon as I increased it, it made me so sick that I couldn't keep anything down no matter what I tried (eating with it, not eating with it, drinking ginger tea, taking stomach meds, etc) and I wasn't sleeping but about four hours a night and I'd wake up over and over so she told me to stop taking that. I should maybe mention that I expressed concern over dropping the dosage of Seroquel so rapidly but she told me that it wouldn't be a problem.

She offered to let me try Lithium but I've heard such horror stories about it from people I know that I refuse to try it. That and meds really screw with me at first and I thought it would be best to wait until my winter break from school to try something new.

When I stopped the Latuda, I started noticing my anxiety levels spiking drastically. I take 1 mg of Xanax (allowed up to three times a day) and 20 mg of Propranolol (also allowed up to three times a day) for a panic disorder and I went from taking two Xanax and two Propranolol a day on Mondays, when I have classes all day (otherwise I can't participate in class without panicking,) and one a day the rest of the week to all three of both (at different times) because I was starting to have panic attacks again when before they worked perfectly. I've also gone back to my old sleep schedules where I'm up most of the night.

The worst parts are that I will become crushingly depressed and have very negative thoughts out of nowhere and for no reason, usually accompanied by extreme bouts of crying, and I've had such a hard time focusing and remembering things that I'm doing very poorly in school and it's my senior year of college, meaning I NEED to be able to pass but I'm not sure if I even can at this point. I've also been having severe headaches and random, intense irritability (usually doesn't last long) and I've read that can be caused by stopping Seroquel as well.

I've been trying to find information on stopping such a high dosage of Seroquel so rapidly and how that effects people versus tapering off slowly, but I've had very inconsistent findings. I'm mostly curious as to whether or not this can be attributed to that and, if so, how long it could potentially last, or if this is something else.

Current medication info:
Adderall 30 mg up to twice a day (Which I've not been taking but maybe once a week due to my anxiety levels)
Xanax 1 mg up to three times a day
Propranalol 20 mg up to three times a day
Lamictal 200 mg

If relevant, I've tried Saphris, Trazadone, and Prozac before. And (may not be relevant) I'm 5"3' and 104 pounds, in case that has anything to do with dosages.

Any advice would be appreciated. I know I should contact my doctor again but I don't want to be put on Lithium and that's what she's strongly pushing. She hasn't mentioned any other medications that she could give me.